MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-120
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an in-stent restenosis with stent fracture of a lesion in the superficial femoral artery (sfa) with 80% stenosis.The 6.0x120mm armada 35 balloon dilatation catheter (bdc) was prepared (air aspiration) outside the anatomy prior to use and there was no difficulty removing the stylet or protective sheath.The bdc was advanced and the balloon was pressurized at 10 atmospheres (atms) but could not be inflated.The bdc was removed.Another 6.0x120mm armada 35 bdc was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis identified a longitudinal tear on the balloon noted in two locations proximal to the distal balloon marker.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported inflation issue was confirmed and was due to longitudinal tears on the balloon noted in two locations.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the balloon interacted with the fractured/restenosed stent causing tears to the balloon material preventing inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16272319
Report Number2024168-2023-01004
Device Sequence Number5949197
Product Code LIT
UDI-Device Identifier08717648155307
UDI-Public08717648155307
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberB2060-120
Device Catalogue NumberB2060-120
Device Lot Number10507G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown